Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Quasi-continuité, continuité séparées, et topologie extrémale


Author: Jean-Pierre Troallic
Journal: Proc. Amer. Math. Soc. 110 (1990), 819-827
MSC: Primary 54C05; Secondary 46B20, 46G99, 54E52
DOI: https://doi.org/10.1090/S0002-9939-1990-0993759-X
MathSciNet review: 993759
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ E$ be a Banach space, $ {X_1}, \ldots ,{X_n}$ strongly countably complete regular spaces and $ \Phi :{X_1} \times \cdots \times {X_n} \to E$ a function. We prove, particularly by means of techniques borrowed from J. P. R. Christensen, that if $ \Phi $ is separately continuous and quasi-continuous when $ E$ is equipped with the extremal topology, then $ \Phi $ is jointly continuous at each point of a dense $ {G_\delta }$ subset of $ {X_1} \times \cdots \times {X_n}$ when $ E$ is equipped with the norm topology. Various properties--new or already known--are obtained by using this result.


References [Enhancements On Off] (What's this?)

  • [1] J. Bourgain et M. Talagrand, Compacité extrémale, Proc. Amer. Math. Soc. 80 (1980), 68-70. MR 574510 (81h:46011)
  • [2] J. C. Breckenridge and T. Nishiura, Partial continuity, quasiconlinuity, and Baire spaces, Bull. Inst. Math. Acad. Sinica 4 (1976), 191-203. MR 0514985 (58:24174)
  • [3] J. P. R. Christensen, Joint continuity of separately continuous functions, Proc. Amer. Math. Soc. 82 (1981), 455-461. MR 612739 (82h:54012)
  • [4] -, Non-linear automatic continuity, Sém. d'Initiation à l'Analyse 22ème Année, Publ. de l'Université P. et M. Curie (1982-1983), No. 59, exposé 11, 2 p.
  • [5] Z. Frolik, Generalizations of the $ {G_\delta }$-property of complete metric spaces, Czechoslovak Math. J. 10 (1960), 359-379. MR 0116305 (22:7100)
  • [6] -, Baire spaces and some generalizations of complete metric spaces, Czechoslovak Math. J. 11 (1961), 237-238. MR 0124870 (23:A2180)
  • [7] S. Kempisty, Sur les fonctions quasi-continues, Fund. Math. 19 (1932), 184-197.
  • [8] S. S. Kurana, Pointwise compactness on extreme points, Proc. Amer. Math. Soc. 83 (1981), 347-348. MR 624928 (82k:46018)
  • [9] S. Marcus, Sur les fonctions quasi-continues au sens Kempisty, Colloq. Math. 8 (1961), 45-53. MR 0125915 (23:A3212)
  • [10] N.F.G. Martin, Quasi-continuous functions on product spaces, Duke Math, J. 28 (1961), 39-44. MR 0147906 (26:5419)
  • [11] I. Namioka, Separate and joint continuity, Pacific J. Math. 51 (1974), 515-531. MR 0370466 (51:6693)
  • [12] T. Neubrunn, A generalized continuity and product spaces, Math. Slovaca 26 (1976), 97-99. MR 0436064 (55:9015)
  • [13] Z. Piotrowsky, Quasi-continuity and produce spaces, Proc. Internat. Conf. Geom. Top. Warsaw 1978, pp. 349-352.
  • [14] J. Saint Raymond, Jeux topologiques et espaces de Namioka, Proc. Amer. Math. Soc. 87 (1984), 499-504. MR 684646 (83m:54060)
  • [15] C. Stegall, Generalizations of a theorem of Namioka, Proc. Amer. Math. Soc. 102 (1988), 559-564. MR 928980 (89e:46050)
  • [16] M. Talagrand, Espaces de Baire et espaces de Namioka, Math. Ann. 270 (1985), 159-164. MR 771977 (86a:54057)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54C05, 46B20, 46G99, 54E52

Retrieve articles in all journals with MSC: 54C05, 46B20, 46G99, 54E52


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1990-0993759-X
Keywords: Separate and joint continuity, quasicontinuity, extremal topology on a Banach space
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society